Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Any experience of Cyclosporine tablets for eczema?

(17 Posts)
mcw1988 Thu 27-Mar-14 00:20:28

I am on ciclosporin and loving the outcomes. My skin is a thousand times better. My face and hands especially. I have stretch marks in several places owing to the overuse of steroids so the tablets are a welcomed break from the harshness of the creams.

Galaxymum Tue 12-Mar-13 17:40:49

Thanks seoda - at the moment I feel I am managing on a low dose of steroid and my GP prescribed some antidepressants as I have been suffering from a lot of stress. I honestly would rather try a less potent route than immunosuppressants.

I have felt pushed into using immunosuppressants in the past and truthfully I have been discharged more than once when I refused to take them and/or stopped taking them (I have tried 3 times for only short occasions). I was basically told I couldn't be helped.

In the 21st century there must be something else! I have had severe eczema for 41 years and still being treated with the same ointments and tablets I had as a child!

seoda24 Tue 12-Mar-13 11:57:09

By the way thank you for your informative post. hope you are doing well

seoda24 Tue 12-Mar-13 11:34:16

Interesting.Funny you should say that about dermatologists but I get same feeling.Almost told I have to go on them but I really do not think I am that bad and would prefer the steroid route and managing the ups and downs that way.I was extremely upset after my last hospital appointment as the discussion around them was all for these tablets and I felt like a weepy fool trying to say I did not want to go down this route.I am no good at these types of consultations and get weepy easily!However those concerned were almost dismissive and I felt awful.Your experience sounds drastic and could have been avoided if you weren't taking them?

Galaxymum Mon 11-Mar-13 21:35:18

Immunosuppressants are seriously potent drugs. My dermatologist was practically bombarding me into going on them again on Friday. But my past experience has not been good. I had brilliant skin with azathioprin but ended up having anaphylactic shock several times a day and severe thrush. (I had to remain in hospital). I also had anaphylactic shock from cyclosporin when they tried a high dose. On a lower dose I put on 1.5 stone in six weeks and it made my asthma bad. Last time I had azathiprin I went for a smear and had an irregular result then had to keep going back for checks. I was told this is the same for anyone on that drug. You're also at a higher risk of skin cancer (if you look up the drugs it's not pleasant reading) and it affects your liver.

For me it's a toss up of steroids or immunosuppressants and I can't handle the side effects of immunosuppressants. They scare me - also I think dermatologists bombard you with pro-literature.

potatofactory Fri 08-Mar-13 19:36:04

Hi Seoda!

I will keep you posted. I'm having my blood taken once a fortnight at the moment which is a pain, not as bad as the fact that all consultant dermatology appointments are on Wednesday only - which is a work day for me. Work have been understanding but it's not ideal...

seoda24 Thu 07-Mar-13 00:44:09

Oh it is great to hear that potatofactory.So happy for you!Am just so apprehensive and am wondering will I be able to cope with all these tests and monitoring with appointments etc as time off work is difficult.Please keep me posted and best of luck. X Seoda

potatofactory Wed 06-Mar-13 22:18:56

I've just been put on azathioprine which is also an immunosuppressant for my eczema, which has been awful for a year. I've had a lot of oral steroids and this is the next step. No side effects at all so far ( it's been six weeks) and it's just starting to work. My skin is OK and the steroids are being reduced steadily - I'll keep you posted!

seoda24 Wed 06-Mar-13 22:04:50

Protopic very good.Never tried it on my body , just my face.I think the strength I used was the lowest, not sure if it comes in various strengths.

Jonno94 Wed 06-Mar-13 16:00:22

protopic?

seoda24 Wed 06-Mar-13 15:59:10

Jonno94, yes have tried both and unfortunately got a nasty reaction from aveeno.some people find that great.i suppose everyone differs.thanks

Jonno94 Wed 06-Mar-13 15:10:21

Have you tried protopic ointment? and aveeno cream?

seoda24 Fri 01-Mar-13 12:53:44

Sounds like a dream come true!!!!

Je55 Fri 01-Mar-13 12:18:37

I had it for years every day felt like a constant battle, felt so embarrassed by it too. I could never call in sick with "bad ecsema" but some days it was terrible, Wish I'd gone to a homeopath years ago. This worked for me and I know we are all different but ill never forget showing him and he said "0h I'll get that cleared up easily" I swear I heard "hallelujah" lol, take care x

seoda24 Fri 01-Mar-13 12:12:04

Thanks for answering.Glad you are in the mend and long may it last

Je55 Fri 01-Mar-13 12:09:10

Hi, I used to suffer terribly with eczema. My palms of my hands were covered which made it excrutiatingly painful to do anything. I found an amazing homeopath who cleared it up in a few weeks. I would recommend alternative therapies as the steroids made my skin so thin. Good luck I feel for you x

seoda24 Fri 01-Mar-13 10:57:59

Hi all,I have severe atopic dermatitis and currently being treated with steroid creams and tablets.When I get s flare up it is bad then i have okay days if know what I mean.I am so scared and upset at the moment as specialist has mentioned moving me on to cyclosporine tablets.Having read up on these , they sound serioux drugs with frightening side effects.I do not want to jump on to these without doing my research.any experience of these gladly appreciated .Thanks feeling lost in the misery of eczema and only learning to deal with creams and tablets at the moment

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now